I am not going to post pictures for a little while, as I look a bit like a leper right now.
I have had a few concerning lesions on my face for a few years, and had an appointment last March to see dermatologist, but that got superseded by chemo. I guess for quite awhile I figured that perhaps chemo might do something to the lesions on my face... NOT..
However there was a barnacle on the back of my head that fell off during chemo :)
Dermatologist said I had AK (actinic keratosis), he said in fact I have several, he said "here a K, there a K, everywhere a K K) (To use his exact words, he is quite funny)
Actinic Keratosis is a skin condition that is felt to be a precancerous lesion and can lead to skin cancer. It is caused from sun exposure and I have had more than my share of that, I have been more careful in the past 10-15 years with sunscreen etc. So I am on the treatment for that which is Efudex ( 5FU), which is basically an anticancer drug. In its IV form, it is used to treat many cancer. Its official name (sp) is 5 flourouracil. Like all the chemo I have had, it destroys rapidly dividing cells. You put the cream on twice a day and after about a week the areas of fastest cell turnover, start to become red and inflamed, then the damaged cells slough off. Then over the following 6 weeks the area heals. Perhaps we will take photo so people know how to know how long to stay on the cream. Basically you use the cream until the areas "crust over" then you stop and let healing begin.
On the radiation enteritis front, Ken and I are gradually changing our diet, and he is sneaking in his fiber when he can. It is becoming quite obvious that how I feel is pretty dependent on what I eat (or what I do not eat). We went out for dinner (which we seldom do) the other night and I had salmon and mashed potatoes, (all allowed on "the diet") and woke during night with severe nausea that went on for hours despite the anti nausea meds. I had to lay completely still to avoid throwing up. Hard to know what I did wrong. I am also starting to pass a lot of bloody mucus with the BMs, which I will keep an eye on, but sounds like that was to be expected as well. If that gets to be too much, I will likely contact the gastroenterologist. The "colic" comes and goes, but is better than it was.
With regards to the lymph edema, just while I am writing this, my new thigh high stockings have arrived. Not really something that would go with" a merry widow", but cute all the same.
The occupational therapist I saw with regards the lymph edema showed me some massage and gave me lots of information about lymph edema.
She suggested as well as wearing the thigh high stockings to also wear the "spandex" type of bike shorts because with exercise, the perineal area as well as the lower abdomen can also become edematous.
Speaking of running, I am going to be quite serious about it now. I feel I have had a lot of losses of things that were important to me and I really NEED a gain.
Running is going really quite well, I have been 3 times this last week, and realize I just need to be MUCH more careful about stuff than I used to.
We are planning on performing at the "brewed awakenings" on Feb 14th, I will keep you posted as to the times etc.
Bye for now
jankenb @ gmail.com